Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 4, 1998, 5:49 PM EST for Adams County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1998, 5:49 PM EST (22:49 UTC)
- Expired
- Aug 4, 1998, 11:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 042249 FFWFWA INC001-009-053-075-179-050445- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 549 PM EST TUE AUG 4 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... ADAMS COUNTY IN NORTHEASTERN INDIANA BLACKFORD COUNTY IN NORTH CENTRAL INDIANA GRANT COUNTY IN NORTH CENTRAL INDIANA JAY COUNTY IN NORTHEASTERN INDIANA WELLS COUNTY IN NORTHEASTERN INDIANA * UNTIL 1145 PM EST * AT 540 PM EST... DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM JUST NORTH OF MARION TO DECATUR... MOVING EAST NORTHEAST AT 15 MPH. SPOTTERS IN MARION REPORT EXTENSIVE STREET FLOODING IN TOWN WITH OVER 4 INCHES OF RAINFALL. ADAMS COUNTY SHERIFF REPORTED LOWLAND FLOODING ACROSS THE COUNTY WITH SEVERAL ROADS UNDER WATER AND WATER UP TO 3 FEET DEEP IN THE TOWN OF GENEVA WHERE THE LOCAL FIRE DEPARTMENT HAS BEGUN TO SANDBAG. * SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONTAL BOUNDARY FROM LAFAYETTE TO LIMA AND MOVE OFF TO THE EAST NORTHEAST OVER THE SAME AREAS. SOIL MOISTURE CONDITIONS WERE BECOMING QUITE SATURATED ACROSS THESE COUNTIES FROM HEAVY RAINFALL THROUGHOUT THE DAY TODAY. ADDITIONAL HEAVY RAINFALL LOOKS LIKELY THROUGH LATE EVENING WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE IN SOME AREAS. IF YOU ARE IN THESE AREAS... BE PREPARED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADWAYS! TEH/GL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:00 AM EST, 7 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 10:00 AM EST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST TUE AUG 4 1998 88D/S FROM KIWX AND KLOT SHOW A LARGE AREA OF TSRA MOVING THROUGH ERN IN AND WRN OH. ANOTHER AREA OF TSRA IS MOVING THROUGH NERN IL AND SRN LK MICH. FOG CONTINUES TO BE A PROBLEM IN AREAS THAT HAVE RECEIVED RAIN THIS MORNING. LATEST VIS SAT IMAGRY SHOWS BREAKS IN CLOUD COVER TO WEST OF FA. CURRENT CONVECTION SHOULD START TO TAPER OFF AS H5 S/W MOVES TO E. SYSTEM OVER NRN PLAINS DOES NOT MOVE MUCH NEXT 24 HRS SO SCAT TSRA SHOULD BE MAIN WEATHER NEXT 24 HRS AS H5 VORT MAX WITH SYSTEM ROTATES TO E. H2 DYNAMICS OVER GRT LKS AREA STILL NOT IMPRESSIVE WITH WIND SPEEDS OF 50-65 KT MAX. KIWX VWP ALSO* SHOWS SOME VEERING WITH HEIGHT BUT SPEEDS ARE ONLY 10 TO 20 KTS UP THROUGH 20 KFT. SEVERE WEATHER DOES NOT SEEM LIKE A GREAT POSSIBILITY. CURRENT FORECASTS LOOK FINE. .IWX...NONE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:49 PM EST | Flash Flood Warning | IWX | Blackford, Grant, Jay, Wells | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.